# SDR 95ZZZX7011

- Difficulty date: December 2, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N3000U
- Make and model: Cessna 172
- Aircraft serial: 17250600
- System (JASC): 3250 · Landing Gear Steering System
- Part: Rod End
- Part number: S18233
- Condition: Broke
- Location: Strut
- Part time: 4,000 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

HEIM JOINT ON STEERING PART OF STRUT BROKE.  SUBMITTER STATED FOUND SEVERAL BENT, AND SOME CRACKED, SUSPECT CAUSE IS EXCEEDING THE TURN LIMIT OF THE STRUT WITH A TOW BAR AND ALSO A TOW VEHICLE.  SUBMITTER RECOMMENDS MANDATORY INSPECTIONS ON THIS PARTICULAR AIRCRAFT.  IT BROKE WHEN TAXIING, CAUSED LOSS OF STEERING CONTROL, AND AIRCRAFT WAS NOT DAMAGED, BUT IF IT WERE TO HAPPEN ON LANDING, IT COULD HAVE CAUSED SEVERE DAMAGE.
